Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 16, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 5, 2020, 4:52 PM CST for Attala County, Choctaw County, Winston County, Mississippi. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2020, 4:52 PM CST (22:52 UTC)
- Expired
- Feb 5, 2020, 5:27 PM CST
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Attala County, MS, Choctaw County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 110 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 4:56 PM CST | TSTM WND DMG | 3 S Mccool, MS | TREES WERE BLOWN DOWN ON HIGHWAY 411 ABOUT 5 MILES SOUTH OF MCCOOL. |
| Feb 5, 4:58 PM CST | TORNADO | 5 E Ethel, MS | THIS BRIEF TORNADO TOUCHED DOWN NEAR COUNTY ROAD 5210 AND HIGHWAY 411 THEN TRACKED ROUGHLY NORTHEAST INTO WESTERN CHOCTAW COUNTY. THE TORNADO QUICKLY GREW AND DOWNED DOZENS OF TREES ALONG HIGHWAY 411 JUST BEFORE HURRICANE CREEK. POWER LINES WERE DOWN HERE AS W |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 11:49 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.6
The text
As transmitted.
737
WFUS54 KJAN 052252
TORJAN
MSC007-019-159-052345-
/O.NEW.KJAN.TO.W.0016.200205T2252Z-200205T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
452 PM CST Wed Feb 5 2020
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southern Choctaw County in central Mississippi...
Northeastern Attala County in central Mississippi...
Central Winston County in east central Mississippi...
* Until 545 PM CST.
* At 452 PM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles north of Smyrna, or 8 miles northeast of
Kosciusko, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Louisville, Ackerman and Mcmillan around 525 PM CST.
Betheden around 540 PM CST.
Other locations impacted by this tornadic thunderstorm include Mccool
and Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3300 8943 3328 8942 3338 8909 3329 8908
3329 8881 3310 8882
TIME...MOT...LOC 2252Z 242DEG 33KT 3311 8945
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
GRG2 follow-up statements
355
WWUS54 KJAN 052311
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
511 PM CST Wed Feb 5 2020
MSC007-052321-
/O.CAN.KJAN.TO.W.0016.000000T0000Z-200205T2345Z/
Attala MS-
511 PM CST Wed Feb 5 2020
...THE TORNADO WARNING FOR NORTHEASTERN ATTALA COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for central,
northeastern and east central Mississippi.
LAT...LON 3314 8930 3333 8926 3338 8909 3329 8908
3329 8881 3321 8881
TIME...MOT...LOC 2311Z 243DEG 48KT 3324 8915
$$
MSC019-159-052345-
/O.CON.KJAN.TO.W.0016.000000T0000Z-200205T2345Z/
Choctaw MS-Winston MS-
511 PM CST Wed Feb 5 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
SOUTHEASTERN CHOCTAW AND NORTHERN WINSTON COUNTIES...
At 511 PM CST, a severe thunderstorm capable of producing a tornado
was located near Ackerman, or 9 miles northwest of Louisville, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Betheden around 525 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3314 8930 3333 8926 3338 8909 3329 8908
3329 8881 3321 8881
TIME...MOT...LOC 2311Z 243DEG 48KT 3324 8915
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
GRG528
WWUS54 KJAN 052327
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
527 PM CST Wed Feb 5 2020
MSC019-159-052337-
/O.CAN.KJAN.TO.W.0016.000000T0000Z-200205T2345Z/
Choctaw MS-Winston MS-
527 PM CST Wed Feb 5 2020
...THE TORNADO WARNING FOR SOUTHEASTERN CHOCTAW AND NORTHERN WINSTON
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 600 PM CST for central,
northeastern and east central Mississippi.
LAT...LON 3314 8930 3333 8926 3338 8909 3329 8908
3329 8881 3321 8881
TIME...MOT...LOC 2326Z 242DEG 33KT 3331 8899
$$
GRGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 5, 4:18 PM CST, 34 minutes earlier.
Area forecast discussion, Feb 5, 4:18 PM CST, 34 minutes before
Area Forecast Discussion National Weather Service Jackson MS 418 PM CST Wed Feb 5 2020 ...SEVERE WEATHER LIKELY AND FLASH FLOODING REMAINS POSSIBLE THROUGH TONIGHT... .DISCUSSION... Prior relevant morning discussion through this afternoon-evening: An active weather day is on tap today & will bring severe weather & flash flooding potential across the region. Severe weather, including tornadoes & some possibly strong, is likely & some flash flooding is possible. Rest of today: This morning the mid-level ridge axis is centered over the Caribbean Islands, leading to a an influx of sufficient low- level southerly return flow of warmth & moisture. Surface analysis this morning indicates a surface low & baroclinic zone across the ArklaMiss Delta, ArkLaTex to mid-South & will only deepen through the afternoon, while cooler conditions exist in the wake of the boundary in the northwest Delta. The synoptic pattern consists of a longwave amplification with the spoke of energy & jet streak energy through southern Plains & northern Mexico. This will continue to swing out along the base of the trough & eject northeast across the ArkLaMiss region. In conjunction with low- level deepening & surface cyclogenesis, strong reflection in the low-level wind field response will occur. Morning sounding analysis shows near the high end or climatological maximum in low- level observed destabilization (i.e. LCH surface based CAPE ~2500 J/kg & JAN surface/mix-layer CAPE around 800-1000 J/kg). This juxtaposition of steep mid-level lapse rates & strong mid-deep layer shear (i.e. 6.5 deg C/km lapse rates @ 700-500mb & 40-70kts+ effective bulk shear @ 0-3km & 0-6km, respectively) continue to support higher end severe weather potential. This low-level feed of high Theta E is leading convection development across areas in south-central to western Louisiana is serving as the impetus for convective development. This will continue to spread to the east-northeast across the region, with hi-res CAM guidance indicative of storms along the northern gradient of the significant tornado parameter gradient (STP). Local HRRR guidance is definitely showing the potential for some 1500-2000+ J/kg surface based CAPE along & southeast of that frontal & baroclinic zone & storms potentially riding along & southeast of that boundary. SPC mesoanalysis & forecast indicate nearly 2-3 STP along the Natchez Trace Corridor & especially from near Winnsboro up towards Columbus & to the south. This area also has pressure falls of 3-6mb as the surface low deepens. Hi-res CAM guidance continues to paint area in this vicinity with the highest potential for tornadoes, including some possibly strong. Exact storm mode may be somewhat of a question, per some other local CAM guidance, but there will be some potential for higher-end severe weather. This environment is anomalously destabilized & sheared. In conjunction with SPC, introduced an "Enhanced" severe risk area from near Vicksburg to the Jackson Metro & to the northeast to including near Grenada to the Golden Triangle. For now, all modes of severe weather are possible. Due to the strong clockwise curving hodographs, tornadoes are likely & some possibly strong. Damaging winds up to 70mph & large hail of up to golf ball size are also possible. These will be reflected in the HWO/graphics. In addition, the flash flooding potential remains across the area as there will be high moisture in conjunction with a deepening synoptic jet, upper diffluence along the low & also any convective potential. In conjunction with anomalous deep layer moisture & very wet antecedent conditions, especially from any heavy rain this morning, will keep potential around. Due to that, rainfall of 1-3 inches, with locally higher amounts, is possible across the region. Local hi-res CAM guidance & HREF suite continues to support this. No flash flood watch is needed for now as this mesoscale driven & some details are not as clear. Kept the HWO/graphics the same as before. Lastly, due to a strong developing pressure gradient some gusts upward of 25-30mph can't be ruled out. Expect these winds to really ramp up into the afternoon as the surface low rapidly deepens & moves through the Delta. For now, winds don't seem to ramp up enough for a wind advisory or mention in the HWO/graphics. /DC/ Tonight into Thursday: Tonight: As the longwave trough digs into southern Texas & northern Mexico, this will continue strong ascent, low-level surface pressure response (i.e. rapid deepening & cyclogenesis with surface low around or less than 1000mb) & feedback in the broad scale deep layer jet streak response. The upper level jet will rapidly deepen to nearly 100-150kts @ 300-500mb. Expect the severe potential to continue shift to the east-northeast, but severe potential could remain near or a few hours after midnight, especially for eastern-southeast Mississippi, especially on the eastern half of the Highway 84 corridor & Interstate 59-Highway 45 corridors. All modes of severe weather, including tornadoes, damaging winds & large hail, remain possible as well, but higher end severe weather becomes less likely than earlier in the afternoon-evening. In addition, this low pressure will continue to feed high Theta E air (i.e. ~330-335K 850mb Theta E) over mainly for areas along & southeast of the Natchez Trace. This will coincide with increasing ascent aloft for areas along & to the southeast. Due to that, some flash flooding potential will remain into the overnight hours. As of now it is difficult to pin down exactly areas of best rainfall totals, but most hi-res CAM guidance indicate potential for some localized 1-3 inches, with localized higher amounts, especially including rainfall totals through this evening. For now, will keep the graphic/HWO going as is & no flash flood watch for now. Thursday: Expect rapid drop in deep layer moisture (i.e. PWs falling from around an inch & a half to a half inch) in the wake of the cold front as strong northwest flow aloft & broad scale subsidence move. This will help rain chances to quickly clear out from the northwest through the afternoon. The highest rain chances will be near daybreak southeast of the Natchez Trace & continue to drift off to the southeast through the day. Expect a blustery afternoon as cold advection will keep low clouds & much cooler than normal high temperatures. Temperatures will struggle to reach the upper 40s in the Delta while highs will still only peak in the mid-upper 50s in the Pine Belt, Interstate 59 corridor & east Mississippi. /DC/ Thursday night through next Wednesday: Going into Thursday night, some precip will linger as moisture wraps around the backside of the exiting trough. With the cooler airmass moving in at that time, temperatures will drop into the 30s with some spots dropping to freezing in the north-northeastern part of the CWA. There is a chance that some of the lingering light rainfall after midnight could transition into light snow/flurries between midnight and sunrise, before the precip exits off to the east. No impacts are expected from the snowfall should it occur though. A lot of this will depend on how far the temperatures will fall in the northeastern CWA before the precip moves out. The cloud cover could inhibit the fall of temperatures so that the precip just remains as light rainfall. We'll continue to watch this combination in future model runs. After the precip exits, Friday will be dry with seasonally normal temperatures as winds rotate out of the south again. Highs will be in the 50s areawide. By Saturday, a weak boundary swings around the base of an upper shortwave and triggers some light and scattered showers over our area. The global models vary on the strength of this boundary and the moisture availability so that some models do not show any rainfall over the area. At this time, it was decided to at least include some slight chances for rainfall. Again, we'll see how the models react with future runs. The weak boundary will dissipate by Sunday and will leave Sunday warm and dry with highs increasing into the mid to upper 60s. Rain chances will be on the increase again though going into Sunday night and Monday as an upper shortwave trough dives down out of the Upper Plains. An accompanying frontal boundary will move through the CWA on Monday. With the good warm air advection ahead of the boundary and plenty of Gulf moisture available, some convective storms will be possible. This could lead to some heavy rainfall and possibly flash flooding. As the boundary lingers over the area through Tuesday, this certainly elevates the concern for heavy rain and flooding. With so much uncertainty in the models in the nearer term though , we'll hold off on any mention of this in the HWO for now. Another rainy system looks to move through in the second half of next week, so it's likely we'll see some flooding at some point next week. Stay tuned for future updates concerning next week. /10/ && .AVIATION... 18Z TAF discussion: A mix of flight conditions will exist throughout today as a frontal boundary and severe weather affects the region. The front has already passed through GLH and GWO so that winds are from the north- northwest now. As the front passes through this afternoon, southerly winds at the rest of the TAF sites will rotate to a northerly direction as well. Expect ceilings to drop universally throughout the afternoon to IFR as scattered to numerous storms ramp up and move across the region from southwest to northeast. The severe storms will wane by 06Z with showers lingering through much of Thursday. This will keep ceilings and visibilities low through at least 18Z tomorrow. /10/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 47 50 33 56 / 89 61 22 0 Meridian 52 56 34 56 / 88 82 37 0 Vicksburg 47 49 33 57 / 71 39 4 0 Hattiesburg 54 58 34 57 / 97 82 9 0 Natchez 47 49 33 58 / 83 39 1 0 Greenville 42 44 32 52 / 74 32 13 0 Greenwood 44 46 33 52 / 85 43 36 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC/10
Hazardous weather outlook, Feb 5, 3:43 PM CST, 1 hour 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 343 PM CST Wed Feb 5 2020 ARZ074-075-LAZ007-MSZ018-062145- Ashley-Chicot-Morehouse-Bolivar- 343 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Heavy rainfall of one to three inches, with locally higher amounts, is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ008-009-015-016-023-024-026-MSZ019-025-026-034-040-062145- West Carroll-East Carroll-Richland-Madison LA-Franklin LA- Catahoula-Concordia-Sunflower-Leflore-Grenada-Washington- Issaquena- 343 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of northeast Louisiana, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon The rest of this afternoon through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 to 70 mph and hail to the size of quarter to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Heavy rainfall of one to three inches, with locally higher amounts, is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ029>033-037>039-042>050-053-054-059-062145- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott- Claiborne-Copiah-Jefferson- 343 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms are likely and tornadoes are possible, with some possibly strong. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, localized flash flooding is possible, particularly in low lying and urban areas. Heavy rainfall of one to three inches, with locally higher amounts, is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ025-MSZ027-028-035-036-041-062145- Tensas-Carroll-Montgomery-Humphreys-Holmes-Sharkey- 343 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon The rest of this afternoon through tonight, severe thunderstorms are likely and tornadoes are possible, with some possibly strong. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Heavy rainfall of one to three inches, with locally higher amounts, is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ051-052-055>058-060>066-072>074-062145- Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 343 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 to 70 mph and hail to the size of quarter to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, localized flash flooding is possible, particularly in low lying and urban areas. Heavy rainfall of one to three inches, with locally higher amounts, is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Feb 5, 3:52 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 1 N LITTLE YAZOO 32.72N 90.37W
02/05/2020 YAZOO MS EMERGENCY MNGR
MOBILE HOME WITH ROOF BLOWN OFF AT THE
INTERSECTION OF HIGHWAY 49 AND FLETCHERS
CHAPEL ROAD. LOTS OF LIMBS ARE ALSO DOWN.
&&
JCLocal storm report, Feb 5, 3:55 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 SE YAZOO CITY 32.84N 90.38W
02/05/2020 E1.00 INCH YAZOO MS EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL NEAR THE
INTERSECTION OF HWY 49 AND HWY 16.
&&
TWLocal storm report, Feb 5, 4:06 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG LITTLE YAZOO 32.71N 90.37W
02/05/2020 YAZOO MS EMERGENCY MNGR
STRUCTURE DAMAGE REPORTED ON DOZIER LANE IN
LITTLE YAZOO AREA.
&&
JCLocal storm report, Feb 5, 4:18 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 2 NNW DOVER 32.72N 90.33W
02/05/2020 YAZOO MS EMERGENCY MNGR
POWER LINES WERE BLOWN DOWN AND POSSIBLE
STRUCTURAL DAMAGE OCCURRED ON OLD DOVER ROAD
NEAR WELLS ROAD.
&&
JCLocal storm report, Feb 5, 4:22 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TORNADO PICKENS 32.89N 89.97W
02/05/2020 HOLMES MS TRAINED SPOTTER
TREES SNAPPED IN THE PICKENS AREA,
ESPECIALLY ALONG I-55. TDS ALSO NOTED ON
RADAR.
&&
TWLocal storm report, Feb 5, 4:35 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG NEWPORT 32.94N 89.77W
02/05/2020 ATTALA MS EMERGENCY MNGR
TREES WERE BLOWN DOWN AND BLOCKED HIGHWAY 14
WEST OF NEWPORT.
&&
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 4:29 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 46 min |
| Feb 5, 4:52 AM CST | Tornado Warning | JAN | Leake | 22 min |
| Feb 5, 6:55 AM CST | Special Weather Statement | JAN | Lowndes | 35 min |
| Feb 5, 1:30 PM CST | Flash Flood Warning | JAN | Covington, Smith | 6 hr |
| Feb 5, 1:53 PM CST | Special Weather Statement | JAN | Copiah | 37 min |
| Feb 5, 1:55 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 50 min |
| Feb 5, 2:02 PM CST | Special Weather Statement | JAN | Washington | 28 min |
| Feb 5, 2:07 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Rankin, Simpson | 53 min |
| Feb 5, 2:55 PM CST | Tornado Warning | JAN | Simpson, Smith | 44 min |
| Feb 5, 3:01 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 44 min |
| Feb 5, 3:02 PM CST | Tornado Warning | JAN | Simpson, Smith | 58 min |
| Feb 5, 3:05 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 41 min |
| Feb 5, 3:10 PM CST | Tornado Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 22 min |
| Feb 5, 3:21 PM CST | Tornado Warning | JAN | Yazoo | 54 min |
| Feb 5, 3:33 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 42 min |
| Feb 5, 3:42 PM CST | Special Weather Statement | JAN | Claiborne, Jefferson, Warren | 48 min |
| Feb 5, 3:55 PM CST | Tornado Warning | JAN | Attala, Holmes, Leake, Madison | 65 min |
| Feb 5, 3:59 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 61 min |
| Feb 5, 4:13 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 32 min |
| Feb 5, 4:41 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 49 min |
| Feb 5, 5:09 PM CST | Special Weather Statement | JAN | Rankin | 36 min |
| Feb 5, 5:10 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 35 min |
| Feb 5, 5:16 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 44 min |
| Feb 5, 5:31 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 26 min |
| Feb 5, 5:34 PM CST | Tornado Warning | JAN | Leake, Neshoba | 56 min |
| Feb 5, 5:41 PM CST | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 49 min |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.